Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 15, NWS Corpus Christi, TX

March 27, 2005Goliad County, Victoria County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 27, 2005, 12:55 AM CST for Goliad County, Victoria County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2005, 12:55 AM CST (06:55 UTC)
Expired
Mar 27, 2005, 2:00 AM CST
In force
65 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

Counties Goliad County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 109 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 11:00 PM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Mar 26, 11:00 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1100 PM CST SAT MAR 26 2005

.UPDATE...UPDATED ZONES AND GRIDS TO BUMP UP WINDS SPEEDS AND GUSTS.
MSAS ANALYSIS REVEALS VERY STRONG 3 HR PRESS RISES (6 MB) HAVE
OCCURED ACROSS THE RIO GRANDE PLAINS. PREVIOUS UPDATE BELOW...

&&

.PREVIOUS UPDATE...SFC BOUNDARY BASED ON OBS AND RADAR AT 02Z
LOCATED FM SOUTH OF HEBBRONVILLE TO CORPUS CHRISTI THEN EAST INTO
THE MIDDLE TEXAS COASTAL WATERS. FRONT WILL CONTINUE SOUTH THRU THE
EVENING...PUSHED ALONG BY STG 3 HR PRESS RISES NOTED TO THE WEST AND
NORTHWEST. RUC ANALYSIS SHOWS STG 85 KT H5 JET CORE IN BASE OF TROF
NOW MOVING INTO EWX SW ZONES AND CRP EXTREME NW ZONES. H25 JET CORE
ACROSS S-CTRL TX...POSITIONING FAVORED RRQ ACROSS NRN ZONES. VORT
ADVECTION (H7-H3 Q-V CONV) ALSO INCREASING ACROSS THE NW ZONES OVR
THE PAST 2 HOURS. IN RESPONSE...ELEVATED CONVECTION HAS DEVELOPED FM
LIVE OAK COUNTY SW INTO NE WEBB/NRN DUVAL COUNTIES. EXPECT
DEVELOPMENT OF CONVECTION AND MOVEMENT EAST THRU REMAINDER OF
EVENING AS DYNAMICS SPREAD ENE. COOLING MID LEVEL TEMPS/STEEPENING
LAPSE RATES COULD SUPPORT SOME ELEVATED THUNDER. WILL NUDGE POPS
JUST A TAD (NOT TOO MUCH)...TAPERING OFF AFTER MIDNIGHT. WONT
COMPLETELY REMOVE AFTER MIDNIGHT AS MODELS INDICATING MAIN H5 VORT
LOBE MOVES ACROSS. (HOWEVER JET DYNAMICS AND Q-V CONV APPEARS TO
HAVE SHIFTED NE BY THEN.

WINDS WILL INCREASE THRU THE EVENING (STG PRESS RISES NOTED NW WITH
HDO/UVA GUSTING OVR 30 KTS) BECOMING WINDY IN MANY LOCATIONS.

&&

.MARINE...STRONG OFFSHORE FLOW WILL DEVELOP THIS EVENING AN
OVERNIGHT BEHIND STRONG LATE SEASON COLD FRONT OVERNIGHT. WINDS WILL
LIKELY REACH 25 KNOTS SUSTAINED WITH GUSTS OVER GALE FORCE OVER THE
GULF WATERS. WINDS WILL REMAIN STRONG THROUGH EARLY SUN AFTN THEN
WEAKEN AS HIGH PRESSURE SETTLE INTO THE REGION. ISOL/SCT
SHOWERS/TSTMS ALSO EXPECTED ACROSS MAINLY THE WATERS NW OF PORT
ARANSAS OVERNIGHT IN RESPONSE TO UPR LVL DISTURBANCE.

&&

.AVIATION...EXPECT MVFR CONDITIONS (LOW CEILINGS) TO DEVELOP
AREAWIDE OVERNIGHT. SEA FOG ALG THE COAST SOUTH OF RKP WL STEADILY
DISSIPATE AS DRIER AIR FILTERS INTO THE REGION TNGT BEHIND THE
FRONT. SFC WIND GUSTS AROUND 25KT ANTICIPATED OVERNIGHT GENERALLY
EAST OF US ROUTE 77. ISOL/SCT SHOWERS/THUNDERSTORMS...ALG WITH
ASSOCIATED IFR CEILINGS...ARE ANTICIPATED OVER THE REGION OVERNIGHT
UNTIL AROUND 12Z SUN. VFR CONDITIONS WL DEVELOP FROM N TO S ACRS THE
REGION BEGINNING AROUND 14Z SUN.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY ALL MARINE
ZONES.

&&

76...SHORT-TERM
87...LONG-TERM
Hazardous weather outlook, Mar 26, 8:57 AM CST, 15 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
857 AM CST SAT MAR 26 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-262000-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
857 AM CST SAT MAR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A PRE-FRONTAL TROUGH WILL COMBINE WITH AN APPROACHING STRONG UPPER
LEVEL DISTURBANCE TO PRODUCE A CHANCE OF THUNDERSTORMS...MAINLY
ACROSS THE NORTHERN COASTAL BEND AND RIO GRANDE PLAINS. SOME
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE EAST ACROSS
PORTIONS OF CENTRAL AND EASTERN TEXAS. THESE STRONG TO SEVERE STORMS
ARE GENERALLY EXPECTED TO REMAIN NORTH OF THE REGION...HOWEVER THERE
IS A SLIGHT POTENTIAL THAT A FEW OF THE STRONGER STORMS COULD JUST
CLIP NORTHERN SECTIONS OF THE COASTAL BEND NEAR VICTORIA TO GEORGE
WEST AND PORTIONS OF THE RIO GRANDE PLAINS NORTH OF HIGHWAY
72. A STRONG COLD FRONT WILL MOVE OFF THE COAST THIS EVENING WITH A
STRONG NORTHWEST TO NORTH WIND IN ITS WAKE. SMALL CRAFT ADVISORIES
CAN BE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORY CONDITIONS CAN BE EXPECTED THROUGH SUNDAY
EVENING DUE TO STRONG OFFSHORE FLOW AND LARGE SEAS.  SMALL CRAFT
ADVISORY CONDITIONS ARE EXPECTED ON TUESDAY AND WEDNESDAY DUE TO
STRONG ONSHORE FLOW.  ANOTHER COLD FRONT IS EXPECTED TO PUSH THROUGH
THE REGION THURSDAY NIGHT.  SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED TO DEVELOP BEHIND THIS FRONT DURING THE MORNING HOURS ON
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MJG

In the hours before

Special weather statement, Mar 27, 12:52 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1252 AM CST SUN MAR 27 2005

TXZ233-234-270745-
GOLIAD-VICTORIA-
1252 AM CST SUN MAR 27 2005

...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD AND VICTORIA
COUNTIES...

AT 1247 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF WEESATCHE...OR 7 MILES
NORTH OF GOLIAD...MOVING NORTHEAST AT 60 MPH.

THIS STORM WILL BE NEAR...
  MISSION VALLEY BY 100 AM CST.
  NURSERY BY 105 AM CST.

WINDS 40 TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM.

TE

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.